Alert archive / Nevada / Winter Storm Warnings in 2017
Winter Storm Warning 3, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 21, 2017, 2:06 PM PST for 6 counties in Nevada. It took effect at Jan 22, 2017, 4:00 AM PST. It was in force for 34 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 2017, 2:06 PM PST (22:06 UTC)
- In effect from
- Jan 22, 2017, 4:00 AM PST
- Expired
- Jan 23, 2017, 2:12 PM PST
- In force
- 34 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 10:00 AM PST | SNOW 9 | 6 W Tuscarora, NV | MESONET STATION TOE JAM SNOTEL /TJMN2/ 7700 FT. |
| Jan 23, 11:00 AM PST | SNOW 10 | 10 Ese Mcgill, NV | MESONET STATION BERRY CREEK SNOTEL /BRCN2/ 9100 FT. |
| Jan 23, 11:00 AM PST | SNOW 14 | 3 Wnw Pinto Summit, NV | MESONET STATION VACARRO SPRING SNOTEL /VCSN2/ 7836 FT. |
| Jan 23, 11:00 AM PST | SNOW 17 | 5 Wnw Paradise Valley, NV | MESONET STATION LAMANCE CREEK SNOTEL /LMCN2/ 7700 FT. |
| Jan 23, 11:46 AM PST | HEAVY SNOW 7 | Gibbs Ranch, NV | . |
| Jan 23, 11:47 AM PST | HEAVY SNOW 7 | Montello, NV | . |
| Jan 23, 11:48 AM PST | HEAVY SNOW 9 | 2 Ne Montello, NV | . |
| Jan 23, 12:00 PM PST | SNOW 8 | 8 Se Deeth, NV | MESONET STATION TENT MOUNTAIN LOWER SNOTEL /TMLN2/ 7000 FT. |
| Jan 23, 12:49 PM PST | HEAVY SNOW 10 | 14 W Charleston, NV | . |
| Jan 23, 12:51 PM PST | HEAVY SNOW 7.7 | Ruby Valley, NV | . |
| Jan 23, 12:51 PM PST | HEAVY SNOW 8.8 | Spring Creek, NV | . |
| Jan 23, 12:53 PM PST | HEAVY SNOW 9 | 1 Nw Eureka, NV | . |
| Jan 23, 12:53 PM PST | HEAVY SNOW 12 | 1 Nw Eureka, NV | . |
| Jan 23, 1:00 PM PST | SNOW 12 | 7 Nnw Clover Valley, NV | MESONET STATION HOLE-IN-THE-MOUNTAIN SNOTEL /HIMN2/ 7900 FT. |
| Jan 23, 2:00 PM PST | SNOW 9 | 16 Wsw Crescent Valley, NV | MESONET STATION LEWIS PEAK SNOTEL /LWPN2/ 7400 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS45 KLKN 212206 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 206 PM PST SAT JAN 21 2017 NVZ030-031-036-038-039-222215- /O.UPG.KLKN.WS.A.0003.170122T1200Z-170123T1800Z/ /O.NEW.KLKN.WS.W.0003.170122T1200Z-170123T1200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 206 PM PST SAT JAN 21 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY. * SNOW ACCUMULATIONS...4-8 INCHES IN THE VALLEYS AND 10-15 INCHES MOUNTAINS. * PEAK WINDS...SOUTH 15 TO 30 MPH GUSTING TO 50 MPH IN THE VALLEYS, 30 TO 40 MPH GUSTING TO 60 MPH MOUNTAINS. * IMPACTS...VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH-SOUTH/EAST- WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ034-037-222215- /O.UPG.KLKN.WS.A.0003.170122T1200Z-170124T0000Z/ /O.NEW.KLKN.WS.W.0003.170122T1200Z-170123T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 206 PM PST SAT JAN 21 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY. * SNOW ACCUMULATIONS...4-8 INCHES IN THE VALLEYS AND 10-15 INCHES MOUNTAINS. * PEAK WINDS...SOUTH 15 TO 30 MPH GUSTING TO 50 MPH IN THE VALLEYS, 30 TO 40 MPH GUSTING TO 60 MPH MOUNTAINS. * IMPACTS...VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH-SOUTH/EAST- WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ035-040-041-222215- /O.UPG.KLKN.WS.A.0003.170122T1200Z-170124T0000Z/ /O.NEW.KLKN.WS.W.0003.170122T1200Z-170124T0000Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 206 PM PST SAT JAN 21 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 PM PST MONDAY. * SNOW ACCUMULATIONS...6-10 INCHES IN THE VALLEYS AND UP TO 2 FEET MOUNTAINS. * PEAK WINDS...SOUTH 25 TO 35 MPH GUSTING TO 60 MPH IN THE VALLEYS, 40 TO 50 MPH GUSTING TO 75 MPH MOUNTAINS. * IMPACTS...VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH-SOUTH/EAST- WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-222215- /O.NEW.KLKN.WW.Y.0009.170122T1200Z-170123T1800Z/ SOUTHEASTERN ELKO COUNTY- 206 PM PST SAT JAN 21 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 10 AM PST MONDAY. * SNOW ACCUMULATIONS...2-5 INCHES. * PEAK WINDS...SOUTH 15 TO 30 MPH GUSTING TO 50 MPH. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH- SOUTH/EAST- WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ LW
6 follow-up statements
000 WWUS45 KLKN 221103 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 303 AM PST SUN JAN 22 2017 NVZ030-031-034-036>039-222315- /O.CON.KLKN.WS.W.0003.170122T1200Z-170123T1200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 303 AM PST SUN JAN 22 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * SNOW ACCUMULATIONS...4-8 INCHES IN THE VALLEYS AND 10-16 INCHES MOUNTAINS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN THE RUBY MOUNTAINS. SNOW AMOUNTS WILL BE LESS NEAR THE IDAHO AND NEVADA BORDER. * PEAK WINDS...SOUTH 15 TO 25 MPH GUSTING TO 35 MPH ALONG AND NORTH OF I80. SOUTH 20 TO 30 MPH GUSTING TO NEAR 45 MPH ALONG AND SOUTH OF HIGHWAY 50. PASSES AND SUMMITS COULD EASILY GUST TO OR OVER 50 MPH, ESPECIALLY IN CENTRAL NEVADA. WINDS OF 30 TO 45 MPH GUSTING TO NEAR OR OVER 60 MPH MOUNTAINS. * IMPACTS...VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO BLOWING AND DRIFTING SNOW. IF TRAVEL IS ABSOLUTELY NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH-SOUTH/EAST-WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ035-040-041-222315- /O.CON.KLKN.WS.W.0003.170122T1200Z-170124T0000Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 303 AM PST SUN JAN 22 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * SNOW ACCUMULATIONS...6-10 INCHES IN THE VALLEYS AND UP TO 2 FEET MOUNTAINS. * PEAK WINDS...SOUTH 25 TO 35 MPH GUSTING TO 60 MPH IN THE VALLEYS, 40 TO 50 MPH GUSTING TO 75 MPH MOUNTAINS. * IMPACTS...VISIBILITIES ARE EXPECTED TO DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. BLIZZARD CONDITIONS WILL BE POSSIBLE AT TIMES. IF TRAVEL IS ABSOLUTELY NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND DANGEROUS ROAD CONDITIONS ESPECIALLY ON (NORTH-SOUTH/EAST-WEST) ROADS. PASSES AND SUMMITS WILL LIKELY SEE DANGEROUS CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-222315- /O.CON.KLKN.WW.Y.0009.170122T1200Z-170123T1800Z/ SOUTHEASTERN ELKO COUNTY- 303 AM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * SNOW ACCUMULATIONS...2-5 INCHES. A TRACE TO 2 INCHES IN WEST WENDOVER. * PEAK WINDS...SOUTH 15 TO 25 MPH GUSTING TO 35 MPH. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH- SOUTH/EAST- WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ JRM
753 WWUS45 KLKN 222215 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 PM PST SUN JAN 22 2017 NVZ030-031-034-036>039-231200- /O.CON.KLKN.WS.W.0003.000000T0000Z-170123T1200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 215 PM PST SUN JAN 22 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * SNOW ACCUMULATIONS...4-8 INCHES IN THE VALLEYS AND 10-16 INCHES MOUNTAINS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN THE RUBY MOUNTAINS. SNOW AMOUNTS WILL BE LESS NEAR THE IDAHO AND NEVADA BORDER. * PEAK WINDS...SOUTH 15 TO 25 MPH GUSTING TO 35 MPH ALONG AND NORTH OF I80. SOUTH 20 TO 30 MPH GUSTING TO NEAR 45 MPH ALONG AND SOUTH OF HIGHWAY 50. PASSES AND SUMMITS COULD GUST OVER 50 MPH, ESPECIALLY IN CENTRAL NEVADA. WINDS OF 30 TO 45 MPH GUSTING TO NEAR OR OVER 60 MPH MOUNTAINS. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING AND DRIFTING SNOW. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS ABSOLUTELY NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ035-040-041-231200- /O.CON.KLKN.WS.W.0003.000000T0000Z-170124T0000Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 215 PM PST SUN JAN 22 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * SNOW ACCUMULATIONS...6-10 INCHES IN THE VALLEYS AND UP TO 2 FEET MOUNTAINS. * PEAK WINDS...SOUTH 25 TO 35 MPH GUSTING TO 60 MPH IN THE VALLEYS, 40 TO 50 MPH GUSTING TO 75 MPH MOUNTAINS. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. BLIZZARD CONDITIONS WILL BE POSSIBLE AT TIMES. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS ABSOLUTELY NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND DANGEROUS ROAD CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-231200- /O.CON.KLKN.WW.Y.0009.000000T0000Z-170123T1800Z/ SOUTHEASTERN ELKO COUNTY- 215 PM PST SUN JAN 22 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * SNOW ACCUMULATIONS...2-5 INCHES. * PEAK WINDS...SOUTH 15 TO 25 MPH GUSTING TO 35 MPH. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH- SOUTH/EAST- WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ LW
405 WWUS45 KLKN 231046 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 246 AM PST MON JAN 23 2017 NVZ030-031-034-036>039-231200- /O.CON.KLKN.WS.W.0003.000000T0000Z-170123T1200Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 246 AM PST MON JAN 23 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * SNOW ACCUMULATIONS...STORM TOTAL 4-8 INCHES IN THE VALLEYS AND 10-16 INCHES MOUNTAINS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE NEAR AND IN THE RUBY MOUNTAINS. SNOW AMOUNTS WILL BE LESS NEAR THE IDAHO AND NEVADA BORDER. * PEAK WINDS...GENERALLY NORTH 10 TO 20 MPH GUSTING TO 30 MPH ALONG AND NORTH OF I80. SOUTH 15 TO 25 MPH GUSTING TO NEAR 45 MPH ALONG AND SOUTH OF HIGHWAY 50. PASSES AND SUMMITS COULD GUST NEAR 50 MPH, ESPECIALLY IN CENTRAL NEVADA. WINDS OF 30 TO 45 MPH GUSTING TO NEAR OR OVER 60 MPH MOUNTAINS. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING AND DRIFTING SNOW. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS ABSOLUTELY NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ035-040-041-232300- /O.CON.KLKN.WS.W.0003.000000T0000Z-170124T0000Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 246 AM PST MON JAN 23 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SNOW ACCUMULATIONS...STORM TOTAL 5-10 INCHES IN THE VALLEYS AND UP TO 2 FEET MOUNTAINS. * PEAK WINDS...SOUTH 25 TO 35 MPH GUSTING TO 45 MPH IN THE VALLEYS, 40 TO 50 MPH GUSTING TO 75 MPH MOUNTAINS. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. BLIZZARD CONDITIONS WILL BE POSSIBLE AT TIMES. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS ABSOLUTELY NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND DANGEROUS ROAD CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-231800- /O.CON.KLKN.WW.Y.0009.000000T0000Z-170123T1800Z/ SOUTHEASTERN ELKO COUNTY- 246 AM PST MON JAN 23 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES FOR A STORM TOTAL OF 3-7 INCHES. LOCALLY HIGHER AMOUNTS OF SNOW ARE POSSIBLE, ESPECIALLY IN THE SILVER ZONE PASS AREA. * PEAK WINDS...VARIABLE WINDS OF 10 TO 20 MPH GUSTING TO 30 MPH. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH-SOUTH/EAST-WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ JRM
468 WWUS45 KLKN 231146 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 346 AM PST MON JAN 23 2017 NVZ030-231300- /O.CAN.KLKN.WS.W.0003.000000T0000Z-170123T1200Z/ HUMBOLDT COUNTY- 346 AM PST MON JAN 23 2017 ...WINTER STORM WARNING IS CANCELLED... WIDESPREAD LIGHT TO MODERATE SNOW HAS ENDED. A FEW ADDITIONAL SNOW SHOWERS WILL LINGER THROUGH THE MORNING. ONLY MINOR ACCUMULATIONS OF SNOW IS EXPECTED. $$ NVZ031-034-036>039-231800- /O.EXT.KLKN.WS.W.0003.000000T0000Z-170123T1800Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 346 AM PST MON JAN 23 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * SNOW ACCUMULATIONS...STORM TOTAL 4-8 INCHES IN THE VALLEYS AND 10-16 INCHES MOUNTAINS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE NEAR AND IN THE RUBY MOUNTAINS. SNOW AMOUNTS WILL BE LESS NEAR THE IDAHO AND NEVADA BORDER. * PEAK WINDS...GENERALLY NORTH 10 TO 20 MPH GUSTING TO 30 MPH ALONG AND NORTH OF I80. SOUTH 15 TO 25 MPH GUSTING TO NEAR 45 MPH ALONG AND SOUTH OF HIGHWAY 50. PASSES AND SUMMITS COULD GUST NEAR 50 MPH, ESPECIALLY IN CENTRAL NEVADA. WINDS OF 30 TO 45 MPH GUSTING TO NEAR OR OVER 60 MPH MOUNTAINS. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING AND DRIFTING SNOW. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS ABSOLUTELY NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ035-040-041-240000- /O.CON.KLKN.WS.W.0003.000000T0000Z-170124T0000Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 346 AM PST MON JAN 23 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SNOW ACCUMULATIONS...STORM TOTAL 5-10 INCHES IN THE VALLEYS AND UP TO 2 FEET MOUNTAINS. * PEAK WINDS...SOUTH 25 TO 35 MPH GUSTING TO 45 MPH IN THE VALLEYS, 40 TO 50 MPH GUSTING TO 75 MPH MOUNTAINS. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. BLIZZARD CONDITIONS WILL BE POSSIBLE AT TIMES. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS ABSOLUTELY NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND DANGEROUS ROAD CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-231800- /O.CON.KLKN.WW.Y.0009.000000T0000Z-170123T1800Z/ SOUTHEASTERN ELKO COUNTY- 346 AM PST MON JAN 23 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES FOR A STORM TOTAL OF 3-7 INCHES. LOCALLY HIGHER AMOUNTS OF SNOW ARE POSSIBLE, ESPECIALLY IN THE SILVER ZONE PASS AREA. * PEAK WINDS...VARIABLE WINDS OF 10 TO 20 MPH GUSTING TO 30 MPH. * IMPACTS...VISIBILITIES MAY DROP TO 1/4 MILE OR LESS DUE TO BLOWING SNOW. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY, ESPECIALLY ON (NORTH- SOUTH/EAST-WEST) ROADS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$
989 WWUS45 KLKN 231758 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 958 AM PST MON JAN 23 2017 NVZ031-034-036>039-231900- /O.EXP.KLKN.WS.W.0003.000000T0000Z-170123T1800Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 958 AM PST MON JAN 23 2017 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... SNOW SHOWERS ARE LESSENING IN INTENSITY THIS MORNING. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. $$ NVZ033-231900- /O.EXP.KLKN.WW.Y.0009.000000T0000Z-170123T1800Z/ SOUTHEASTERN ELKO COUNTY- 958 AM PST MON JAN 23 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... SNOW SHOWERS ARE LESSENING IN INTENSITY THIS MORNING. THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NVZ035-040-041-240000- /O.CON.KLKN.WS.W.0003.000000T0000Z-170124T0000Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 958 AM PST MON JAN 23 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * ADDITIONAL SNOW ACCUMULATIONS...2-4 INCHES IN THE VALLEYS AND 4-8 INCHES MOUNTAINS. * STORM TOTAL SNOW...6-10 INCHES VALLEYS AND 1 TO 2 FEET MOUNTAINS. * IMPACTS...ROADS MAY BE SNOWPACKED OR SLUSHY FOR SEVERAL HOURS AFTER THE WARNING ENDS. DRIFTING SNOW ACROSS ROADWAYS WILL MAKE DRIVING TREACHEROUS AT HIGHWAY SPEEDS. IF TRAVEL IS NECESSARY, BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND DANGEROUS ROAD CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ LW
213 WWUS45 KLKN 232212 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 212 PM PST MON JAN 23 2017 NVZ035-040-041-232315- /O.CAN.KLKN.WS.W.0003.000000T0000Z-170124T0000Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 212 PM PST MON JAN 23 2017 ...WINTER STORM WARNING IS CANCELLED... SNOW SHOWERS ARE LESSENING IN INTENSITY. THUS THE WARNING HAS BEEN CANCELLED. $$ LW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 1:38 PM PST, 28 minutes earlier.
Area forecast discussion, Jan 21, 1:38 PM PST, 28 minutes before
Area Forecast Discussion National Weather Service Elko NV 138 PM PST Sat Jan 21 2017 .SYNOPSIS...Expect off and on light snow showers through this evening. Then, after midnight another storm system will begin to move into western Nevada. Significant snow and blowing snow are expected to impact travel Sunday and Monday as this storm moves through. Overnight temperatures will be very cold next week. && .SHORT TERM...Tonight through Tuesday. A little more stable this afternoon. There are some cloud streets showing up on visible satellite over central Nevada. Further north, there is an area of showers developing over Lander County and moving east through Elko County. Not much else happening at the moment. Winds are stiffening all over to the tune of 10 to 20 kts and temperatures are above freezing across the board. Awaiting the next storm which will begin impacting the LKN CWFA early tomorrow morning. Satellite imagery shows a powerful influx of moisture about to make landfall over California. Winter Storm Warnings and Advisories are in effect, covering all of northern and east central Nevada. Tonight. In between significant systems, there will still be a few showers around. Low pressure off the Canadian Pacific coast will drift to re-center off the Oregon coast and a strong moisture- laden shortwave lobe extending off the mean upper low will be poised to blast through the Silver State. Low temperatures will be in the teens and 20s. Sunday through Monday. Winter Storm Warnings are in effect for Heavy Snow and Blowing Snow covering all areas except extreme eastern Nevada including Wendover, where lesser amounts of snow and wind are expected. That area has a Winter Weather Advisory in effect. Low pressure will drop south along the Oregon and northern California coast, producing a rather intense diffluent flow aloft of the LKN CWFA. The nose of a 150-160kt jet flow will pass over western Nevada. Another surge of moisture will spread across the Great Basin, partially intercepted by the Sierra-Nevada range which could reduce snow amounts in the north. At this time, it looks like a general 4-6 inches of snow for the valleys of northern Nevada with some valley sites possibly picking up another inch or two. Even higher amounts are expected across central Nevada where the jet will likely impact the most, mixing wind gusts up to 60 mph to the surface. Snow totals could approach 10 inches over northern Nye and White Pine Counties with areas of blowing snow possibly evolving into blizzard conditions. High Wind Warnings or even Blizzard Warnings are not out of the question with this storm, so stay tuned for further developments. Mountains could get 2 feet of snow as this system passes. High temperatures make it into the 30s Sunday, cooling down into the 20s on Monday. Low temperatures will be in the 20s. Monday night through Tuesday. Most of the energy with this system will dig south of the state. Nevada will be enveloped by a cold trough. Temperatures will begin to cool down and showers will continue. The best chance for precipitation will be over the northeast part of the state where some moisture will wrap around a surface low over Idaho. Low temperatures will be in the single digits and teens. High temperatures will be in the 20s. .LONG TERM...Tuesday night through next Saturday. Period starts with departing wave and left over moisture and snows Tuesday, rapidly become an upper ridge and lowering pops for rest of long term. Main forecast issue is how cold it will get on additional snow pack and clearing skies. Based on last such episode where the models did very poorly, have lowered max temps a couple degrees most days and lowered min temps several degrees by end of the period. Mins in single digits will be common everywhere, with increasing likelihood of below zero over large swaths by Friday. && .AVIATION...VFR at KWMC...KEKO...KELY...and KTPH Saturday with increasing clouds and chance for snow overnight and then dropping to MVFR Sunday afternoon at all sites but not KTPH likely. Even if VFR, all sites expected to have mountain obscuration and mtns obscured en route. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 4 AM Sunday to 4 AM PST Monday for Humboldt County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County. Winter Weather Advisory from 4 AM Sunday to 10 AM PST Monday for Southeastern Elko County. Winter Storm Warning from 4 AM Sunday to 4 PM PST Monday for Northeastern Nye County-Northwestern Nye County-White Pine County. && 92/98/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 7:47 PM PST | Special Weather Statement | LKN | 58 min | |
| Jan 20, 7:49 PM PST | Special Weather Statement | LKN | Elko | 56 min |
| Jan 20, 9:55 PM PST | Winter Weather Advisory | LKN | Elko, White Pine | 3 hr |
| Jan 21, 2:06 PM PST | Winter Weather Advisory | LKN | Elko | 44 hr |
Nearby
Winter Storm Warnings in Nevada, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.